Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 104, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 22, 1995, 7:58 PM CDT for Wheeler County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 1995, 7:58 PM CDT (00:58 UTC)
- Expired
- May 22, 1995, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Wheeler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:35 PM CDT | Tornado F0 | Lela, TX | A significant severe weather day with five tornadoes and hail up to softball-size. Damage in Pampa was estimate at over $200,000. The majority of the remaining damage occurred to automobile along highway corridors. All five tornadoes we over open county and |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3991 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:46 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 22, 2:46 PM CDT, 5 hours 12 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT MON MAY 22 1995 CAP IS ERODING QUICKLY ACROSS THE EASTERN HALF OF THE PANHANDLE. CONVECTIVE TEMPERATURE AT AMA WAS 89 FROM THIS MORNING/S RUN. WE ARE 88 AS WE SPEAK AT 2PM CDT. DRYLINE IS JUST EAST OF DHT AND IS BETWEEN CVS AND AMA. THE DRYLINE WILL PROBABLY PUSH EAST TO A GUY TO JUST EAST OF AMA LINE BY SUNSET...BUT THEN IS WILL RETREAT BACK INTO EASTERN NEW MEXICO BY EARLY MORNING TUESDAY. ETA SEEMS TO HAVE THE BEST HANDLE OF THE NEXT 24 HOURS...WHILE THE NGM HAS THE BEST HANDLE ON THE 24 TO 48 HOUR TIME FRAME. UPPER LOW NOW OVER SOUTHERN CALIFORNIA WILL CONTINUE TO DIG WITH THE HELP OF THE COUPLING OF THE JETS. THE ETA DROPS THE LOW SOUTH- SOUTHEAST FROM IT/S CURRENT POSITION OVER SOUTHEASTERN COLORADO. THIS SEEMS REASONABLE GIVEN THE STRONG DIVERGENCE ALOFT AND STRENGTHENING CONVERGENCE JUST ABOVE THE SURFACE DUE TO THE NOCTURNAL LOW LEVEL JET THAT IS EXPECTED TO DEVELOP TONIGHT. GIVEN THE ABUNDANT MOISTURE AT SURFACE...A VORT LOBE MOVING OVER THE PANHANDLES AND A STRONG WIND SHEARED ENVIRONMENT...CAN NOT SEE HOW THUNDERSTORMS WILL NOT EXPLODE TONIGHT. THUNDERSTORMS LOOK LIKE AN ALL DAY EVENT ON TUESDAY...WITH THE FRONT IN THE AREA AND COOLER TEMPERATURES ALOFT...HELPING OUT WITH THE INSTABILITY. ANOTHER CONCERN WILL BE HEAVY RAINFALL FOR THE EAST...ESPECAILLY THE NORTHEAST. THIS IS WHERE THE NGM COMES IN BETTER. THE NGM HANDLES THE DEPTH OF THE COLD AIR BETTER AND IT HANDLES THE OVERDOING EVENT TUESDAY INTO TUESDAY NIGHT BETTER. WILL MENTION HEAVY RAINFALL POSSIBLE FOR THE EASTERN THIRD AND WILL LET LATTER SHIFTS WATCH HOW THE SITUATION EVOLVES. TAKING IN ACCOUNT THE ETA MOVEMENT OF THE FRONT FROM THE NORTH...WILL KEEP THE MUCH COOLER AIR OUT OF THE AREA UNTIL TUESDAY NIGHT INTO WEDNESDAY. WILL NOT EXPECT THE FRONT THROUGH AMA UNTIL TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. WILL GO ABOVE GUIDANCE TEMPERATURES TONIGHT AND TOMORROW...BUT WILL STICK CLOSER TO THE NGM NUMBERS FOR THE LATTER PERIODS. SOME EARLY NUMBERS DHT 58/75 48/59 46 AMA 61/81 54/63 50 .AMA...NONE. .OK...NONE. GOEHRING
In the hours before
Special weather statement, May 22, 4:52 PM CDT, 3 hours 6 minutes before
OKZ001>003-TXZ001>026-222215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT MON MAY 22 1995 TORNADO WATCH NUMBER 456 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN THE TEXAS PANHANDLE...DALLAM...HARTLEY...OLDHAM...DEAF SMITH... SHERMAN...MOORE...POTTER...RANDALL...PARMER...AND CASTRO. AMARILLO IS NO LONGER INCLUDED IN THE TORNADO WATCH. THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 456 IN THE OKLAHOMA PANHANDLE...CIMARRON...TEXAS...AND BEAVER. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE STILL IN THE TORNADO WATCH... HANSFORD...HUTCHINSON...CARSON...ARMSTRONG...BRISCOE...OCHILTREE... ROBERTS...GRAY...DONLEY...HALL...LIPSCOMB...HEMPHILL...WHEELER... COLLINGSWORTH...AND CHILDRESS. PLEASE STAY TUNED TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANDRADE
Special weather statement, May 22, 6:35 PM CDT, 1 hour 23 minutes before
OKZ001>003-TXZ001>026-230005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT MON MAY 22 1995 TORNADO WATCH NUMBER 456 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN THE OKLAHOMA PANHANDLE...CIMARRON AND TEXAS. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE NO LONGER IN THE TORNADO WATCH...HANSFORD... HUTCHINSON...CARSON...ARMSTRONG...SWISHER...AND BRISCOE. THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 456...IN THE OKLAHOMA PANHANDLE...BEAVER. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE STILL IN THE TORNADO WATCH...OCHILTREE...ROBERTS...GRAY ...DONLEY...HALL...LIPSCOMB...HEMPHILL...WHEELER...COLLINGSWORTH... AND CHILDRESS. PLEASE STAY TUNED 2TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:30 PM CDT | Tornado Warning | AMA | Collingsworth | 30 min |
| May 22, 8:46 PM CDT | Tornado Warning | AMA | Wheeler | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.